What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 6, 1:02 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 6, 1:02 PM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
302 PM EDT Sun Aug 6 2017
.Short Term...(This evening through Monday night)
Issued at 352 PM EDT Sun Aug 6 2017
The short term period will be unsettled with a chance for a few
strong storms as well as some minor flooding issues. Currently there
is quite a contrast in weather across the region. An area of light
to moderate rain across portions of central KY and southern IN has
kept temperatures in the mid 60s. Meanwhile, clouds have started to
clear out across far south central KY and mesonet temps down there
have risen into the lower 80s.
Through the remainder of the afternoon into the evening hours, there
should continue to be some clearing and warming across mainly the
southern two tiers of south central KY as a warm front lifts north.
This will allow some instability to develop. Though shear is rather
weak right now, short term models do have it increasing modestly
across southwest central KY through the late afternoon. Scattered
storms are expected to develop again across this region and continue
to increase in coverage into the later evening hours. Though
conditions are not overly favorable, a few stronger storms with
gusty/damaging winds will be possible across this region.
The area of rain further to the north should continue to push to the
northeast and the latest model runs have it weakening and
diminishing in coverage over the next few hours.
For the evening and overnight, the warm front will continue to lift
north into the region as a low pressure system approaches from the
southwest. This low looks to cross central KY during the day
tomorrow. Coverage of showers and storms will increase across the
region tonight. Precipitable water values to rise to near two inches
tonight with the high PWATS remaining in place in the warm sector
across southern and eastern portions of the region tomorrow. Given
the amount of moisture, some ponding of water or localized minor
flooding will be possible, especially across central KY where
showers and storms will linger longer Monday or areas that get
repeated stronger storms tonight.
Precipitation will end tomorrow evening as the low pressure system
moves out. Temperatures through the short term are quite tricky.
They may remain fairly steady across portions of the area tonight.
Highs tomorrow will then be highly dependent on precipitation
coverage and the path of the low across the region. However,
tomorrow night lows should once again dip back into the upper 50s to
mid 60s.
&&
.Long Term...(Tuesday through Sunday)
Issued at 301 PM EDT Sun Aug 6 2017
The long term period will start out quiet with below normal
temperatures and dry weather through at least Wednesday morning. An
inverted trough will then develop across east central Kentucky. This
will result in rain chances creeping back into the forecast for east
central KY Wednesday afternoon through Thursday. However, much of
the region looks to remain dry through this period.
The better chance for rain for everyone will come Friday into the
weekend as a couple of shortwaves move through the upper flow aloft.
At least scattered showers and storms can be expected each day from
Friday through the weekend.
Temperatures will warm up for the latter half of the week. Though
they will still be slightly below normal, it will feel more like
summer weather than it has the last couple of days.
&&
.Aviation (18Z TAF Update)...
Issued at 1255 PM EDT Sun Aug 6 2017
Warm front currently draped across south-central Kentucky very near
BWG, with just enough instability to generate a broken line of
convection on the boundary from BWG westward. All the lightning is
showing up well to the west of the terminal thus far, but with
continued heating it will likely warrant initializing with VCTS and
CB mentions, and NE winds will come around to SE as the front tries
to lift northward.
Less convective character over north-central Kentucky this
afternoon, so will just carry VCSH at SDF and LEX. VFR conditions
will persist as even the CB and strato-cu look to remain scattered,
with a prevailing mid-level ceiling this afternoon and much of
tonight.
Increasing coverage of rain during the night, with a few embedded
thunderstorms, will lower ceilings with the strato-cu filling in
toward morning. Could even go into fuel-alternate for a period of
several hours Monday morning, especially at SDF, but not confident
enough in direct impacts of convection to carry any restricted vis.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...EER
Long Term...EER
Aviation.......RAS
Hazardous weather outlook, Aug 6, 1:20 PM CST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
320 PM EDT Sun Aug 6 2017
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
320 PM EDT Sun Aug 6 2017 /220 PM CDT Sun Aug 6 2017/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered to numerous thunderstorms will be possible early this
evening through tonight as a low pressure system moves into the area.
Some of the storms could produce heavy rainfall this evening into
Monday morning leading to ponding of water or localized minor
flooding. A few of the storms across southern and central KY could
become strong with gusty winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms are expected to linger across central and
southern KY on Monday as a cool front slowly slides through the area.
There will be small chances for thunderstorms across eas central
Kentucky Wednesday and Thursday. Scattered thunderstorms will be
possible Friday and Saturday across southern Indiana and central
Kentucky.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report instances of heavy rainfall or
gusty winds this evening through Monday.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
EER
In the hours before
Special weather statement, Aug 6, 2:35 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
335 PM CDT SUN AUG 6 2017
KYZ070-062100-
Logan-
335 PM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN COUNTY...
At 334 PM CDT, a strong thunderstorm was located 9 miles east of
Guthrie, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Russellville, Adairville, Cave Springs, Keysburg, Schochoh, Dot,
Oakville, Old Volney, Lickskillet and Schley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3675 8706 3686 8688 3669 8675 3665 8676
3665 8682 3664 8706
TIME...MOT...LOC 2034Z 241DEG 16KT 3667 8699
EBWSpecial weather statement, Aug 6, 3:10 PM CST, 1 hour before
Special Weather Statement
National Weather Service Louisville KY
410 PM CDT SUN AUG 6 2017
KYZ073-062145-
Allen-
410 PM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALLEN COUNTY...
At 410 PM CDT, a strong thunderstorm was located near Westmoreland,
moving northeast at 20 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Scottsville, Fleet, Rodemer, Oak Forest, Petroleum, Chapel Hill,
Forest Springs, Amos, Adolphus and Holland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3665 8636 3676 8632 3672 8598 3671 8597
3663 8607
TIME...MOT...LOC 2110Z 219DEG 18KT 3661 8629
AMSSpecial weather statement, Aug 6, 3:11 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
411 PM CDT SUN AUG 6 2017
KYZ070-072-062145-
Logan-Simpson-
411 PM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOGAN AND WESTERN
SIMPSON COUNTIES...
At 411 PM CDT, a strong thunderstorm was located 10 miles southeast
of Russellville, moving east at 20 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Adairville, Black Jack, Neosheo, Schochoh, Middleton, Schweizer,
Oakville and Prices Mill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3665 8659 3665 8686 3678 8690 3686 8662
3664 8655 3663 8656
TIME...MOT...LOC 2111Z 255DEG 19KT 3672 8678
EBWSpecial weather statement, Aug 6, 3:46 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
446 PM CDT SUN AUG 6 2017
KYZ073-062215-
Allen-
446 PM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN COUNTY...
At 446 PM CDT, a strong thunderstorm was located 7 miles south of
Scottsville, moving northeast at 15 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Oak Forest, Forest Springs, Holland and Amos.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3663 8607 3664 8622 3665 8623 3678 8614
3665 8596 3663 8597
TIME...MOT...LOC 2146Z 234DEG 11KT 3665 8614
AMSSpecial weather statement, Aug 6, 3:57 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
457 PM CDT SUN AUG 6 2017
KYZ072-073-062230-
Simpson-Allen-
457 PM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON AND
SOUTHWESTERN ALLEN COUNTIES...
At 456 PM CDT, a strong thunderstorm was located near Portland,
moving east at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fleet, Clare, Geddes, Mcelroy Ford, Petroleum, Alonzo, Chapel Hill,
Pope, New Roe and Adolphus.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3677 8655 3677 8623 3664 8624 3665 8634
3665 8651 3664 8654 3664 8656 3663 8657
TIME...MOT...LOC 2156Z 275DEG 23KT 3668 8647
EBWSpecial weather statement, Aug 6, 4:05 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
505 PM CDT SUN AUG 6 2017
KYZ073>075-062245-
Monroe-Allen-Barren-
505 PM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT MONROE...SOUTHEASTERN ALLEN AND
SOUTHEASTERN BARREN COUNTIES...
At 505 PM CDT, a strong thunderstorm was located 10 miles north of
Lafayette, moving east at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tompkinsville, Gamaliel, Fountain Run, Forkton, Gum Tree, Harlan
Crossroads, Freetown, Sulphur Lick, Lamb and Flippin.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3663 8602 3671 8608 3687 8574 3684 8574
3684 8570 3662 8561
TIME...MOT...LOC 2205Z 248DEG 20KT 3666 8596
AMS